Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 24, 2007, 9:29 PM CDT for Custer County, Garfield County, Loup County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2007, 9:29 PM CDT (02:29 UTC)
- Expired
- Mar 24, 2007, 10:15 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Custer County, NE, Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 6:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 250229
SVRLBF
NEC041-071-115-250315-
/O.NEW.KLBF.SV.W.0007.070325T0229Z-070325T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT SAT MAR 24 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BURWELL...
LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF TAYLOR...
* UNTIL 1015 PM CDT
* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SARGENT...OR ABOUT 10 MILES SOUTH OF TAYLOR...AND MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND TAYLOR BY 935
PM CDT...
CALAMUS RESERVOIR STATE RECREATION AREA AND 7 MILES NORTHWEST OF
BURWELL BY 945 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4174 9969 4161 9949 4130 9937 4139 9921
4175 9921 4174 9895 4208 9876 4208 9949
$$
CDC3 follow-up statements
000
WWUS53 KLBF 250248
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 PM CDT SAT MAR 24 2007
NEC041-071-115-250315-
/O.CON.KLBF.SV.W.0007.000000T0000Z-070325T0315Z/
CUSTER NE-GARFIELD NE-LOUP NE-
947 PM CDT SAT MAR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR LOUP...GARFIELD AND NORTHEASTERN CUSTER COUNTIES...
AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED A LINE EXTENDING FROM 19 MILES NORTH OF TAYLOR TO 7
MILES NORTHEAST OF TAYLOR TO BURWELL...MOVING NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 11 MILE MARKER 100 BY 955 PM CDT...
HIGHWAY 91 MILE MARKER 70 BY 1000 PM CDT...
HIGHWAY 11 MILE MARKER 110 BY 1005 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4174 9969 4161 9949 4130 9937 4139 9921
4175 9921 4174 9895 4208 9876 4208 9949
$$
CDC000
WWUS53 KLBF 250305
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 PM CDT SAT MAR 24 2007
NEC041-071-115-250315-
/O.CON.KLBF.SV.W.0007.000000T0000Z-070325T0315Z/
CUSTER NE-GARFIELD NE-LOUP NE-
1004 PM CDT SAT MAR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR LOUP...GARFIELD AND NORTHEASTERN CUSTER COUNTIES...
AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF TAYLOR TO
13 MILES NORTH OF BURWELL TO 9 MILES NORTHEAST OF BURWELL TO 8 MILES
EAST OF BURWELL...MOVING NORTHEAST AT 40 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4174 9969 4161 9949 4130 9937 4139 9921
4175 9921 4174 9895 4208 9876 4208 9949
$$
CDC000
WWUS53 KLBF 250317
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT SAT MAR 24 2007
NEC041-071-115-250326-
/O.EXP.KLBF.SV.W.0007.000000T0000Z-070325T0315Z/
CUSTER NE-GARFIELD NE-LOUP NE-
1016 PM CDT SAT MAR 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR LOUP...GARFIELD AND
NORTHEASTERN CUSTER COUNTIES EXPIRES AT 1015 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED FOR NOW. THUNDERSTORMS WILL
CONTINUE ACROSS THE AREA BUT NO SEVERE WEATHER IS EXPECTED.
LAT...LON 4174 9969 4161 9949 4130 9937 4139 9921
4175 9921 4174 9895 4208 9876 4208 9949
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:05 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Mar 24, 3:05 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SAT MAR 24 2007 ...FORECAST CHALLENGE IS THUNDERSTORM/SEVERE POTENTIAL TONIGHT AND THEN PRECIP CHANCES MIDWEEK NEXT WEEK... .SYNOPSIS... 19Z SFC ANALYSIS INDICATING A DEEPENING SFC LOW OVR SERN COLORADO...WITH A WARM FRONT EXTENDING NEWD TO KLBF...TO JUST NORTH OF KODX...TO NORTH OF KOMA. WINDS SOUTH OF THIS FEATURE HAVE MADE AN ABRUPT CHANGE TO THE SOUTH. MOISTURE CONTINUES TO STREAM INTO THE AREAS...AS EVIDENCED BY WIDESPREAD 50+ DEW POINT. TRIGGER MECHANISM ALL THAT IS NEEDED ATTM AND THIS IS APPEARING UPSTREAM OVR WRN KS AND ERN COLORADO ATTM. WV ANALYSIS INDICATING UPPR LOW NORTHWEST OF SPRINGFIELD COLORADO WITH AN APPG JET STREAK EXTENDING FROM THE WRN OK PANHANDLE...SWD INTO SERN NM. LIGHTNING STRIKES HAVE BECOME MORE PREVALENT OVER THE PAST 30 MINUTES FROM PUBELO...TO SOUTH OF BURLINGTON COLORADO. OTHER GENERAL SHOWERS...WITH ISOLATED THUNDERSTORMS...CONTINUE ACROSS NRN PORTIONS OF THE CWA ATTM AND CONTINUE TO SLOWLY EXIT THE FORECAST AREA. .NEAR TERM (TONIGHT THROUGH TUESDAY)...MAIN FORECASTING FOCUS IS THUNDERSTORM AND SVR POTENTIAL THIS EVENING. THE BEFOREMENTIONED JET STREAK AND COLD CORE UPPR LOW WILL MOVE INTO NWRN KS/NERN COLORADO OVER THE NEXT 2 TO 4 HRS. AM EXPECTING CONFECTION TO INITIATE ACROSS NWRN KS/NERN COLORADO...AS THE JET STREAK CATCHES UP TO THE COLD POOL. MAIN THREAT WILL BE LARGE HAIL SOUTH OF I-80...BUT ALONG AND NORTH OF THE WARMFRONT...HELICITY MUCH STRONGER...SO CANNOT RULE OUT AN ISOLATED TORNADO. BEST THREAT FOR TORNADOES SHOULD BE ALONG AND WEST OF A LINE FROM KLBF TO KVTN AND NORTH OF THE INTERSTATE...OR ALONG A TROF AXIS EXTENDING FROM THE SURFACE LOW TO WEST OF KCDR...AS THIS IS THE ANTICIPATED TRACK OF THE SURFACE LOW...AND ASSOCIATED TRIPLE POINT. ON SUNDAY...THE UPPER LEVEL LOW WILL MOVE INTO ERN SD THEN SRN MN BY AFTERNOON. CANNOT RULE OUT SOME LIGHT WRAP AROUND PRECIPITATION IN THE NRN ZONES EARLY AS WEAK ISENTROPIC UPGLIDE AND LOW COND PRESSURE DEFICITS NOTED. ABUNDANT SUNSHINE AND WARM TEMPS EXPECTED SUNDAY AFTERNOON...THANKS TO STRONG CLEARING BEHIND THE EXITING LOW...AND LOW LEVEL WESTERLIES. H85 TEMPS WILL SURGE INTO THE TEENS ACROSS THE WRN HALF OF THE CWA SUNDAY AFTERNOON...SO HIGHS IN THE LOWER 70S LOOK ON TRACK. ON MONDAY...UPPR PATTERN WILL BEGIN TO AMPLIFY ON MONDAY AS AN UPPER LEVEL TROF OF LOW PRESSURE ENTERS THE PACIFIC COAST STATES. LOW LEVEL THERMAL RIDGE WILL DEVELOP ACROSS THE HIGH PLAINS MONDAY MORNING. H85 TEMPS SURGE TO THE MID TO UPPER TEENS MONDAY AFTERNOON. HAVE PAINTED MID 70S TO LWR 80S FOR MOST LOCATIONS WITH HIGHEST READINGS IN THE NORTH AND NWRN ZONES...AS H85 TEMPS APPROACH 20C. RECORD HIGH FOR VALENTINE ON MONDAY IS 82 DEGREES. WITH A HIGH OF 82 IN THE GRIDS...WILL WORD AS SUCH IN THE FCST. A COLD FRONT WILL MAKE A FUTILE ATTEMPT TO PUSH INTO THE NWRN CWA MONDAY NIGHT...BEFORE LIFTING NORTH AS A WARM FRONT ON TUESDAY. H85 TEMPS ARE ACTUALLY WARMER FOR TUESDAY...BUT AM A LITTLE CONCERNED ABOUT CLOUD ISSUES...GIVEN THE DEEPENING TROF ACROSS THE WEST. HAVE INCREASED TEMPS SOME OVER THE PVS FCST. .LONG TERM (WEDNESDAY THROUGH SATURDAY)...00Z AND 06Z RUNS OF THE GFS IN DECENT AGREEMENT THIS MORNING...LIFTING A CLOSED LOW ACROSS THE HIGH PLAINS OF ERN WYOMING AND AND ERN MT ON WEDS. WILL LEAVE SLIGHT CHANCE POPS IN THE FCST FOR NOW ON TUESDAY NIGHT...EVEN THOUGH MODEL TRENDS ARE FOR INCREASED DRY SWRLY FLOW WORKING INTO WRN AND NCENT NEBR DURING THIS PERIOD. THE BEFOREMENTIONED LOW WILL TRACK NORTHEAST INTO WRN ONTARIO ON FRIDAY AND SATURDAY...FORCING A BACKDOOR COLD FRONT...MAINLY INTO THE NERN ZONES FOR SATURDAY. WILL CONTINUE A DRY FCST AFTER MIDWEEK...WITH NWRLY FLOW ALOFT AND DRY BOUNDARY LAYER AIR IN PLACE. WILL NEED TO WATCH FOR PRECIP SAT NITE INTO NEXT SUNDAY...AS WAA ALOFT WILL WORK ACROSS THE FORECAST AREA AS RIDGING BUILDS INTO THE WRN THIRD OF THE CONUS. TEMPERATURES WILL BE SEASONAL...EVEN WITH THE COLDER INTRUSION LATE WEEK...AND AM EXPECTING READINGS IN THE MID 50S TO LWR TO MID 60S...CLIMO IS IN THE MID TO UPPER 50S FOR HIGHS BY THE END OF NEXT WEEK. && .AVIATION... A WARM FRONT LIFTING ACROSS SOUTHWEST NEBRASKA INTO THE SANDHILLS WILL BRING SCATTERED THUNDERSTORMS TO MUCH OF THE REGION THROUGH THE LATE EVENING. NORTH OF THE FRONT OVER THE 098 TWEB ROUTE...MVFR TO IFR CONDITIONS WILL BE IN PLACE WITH CEILINGS IN THE 700 TO 1500 FT RANGE AND VISIBILITIES OCCASIONALLY DIPPING BELOW 2 MILES. MODERATE INSTABILITY ACROSS THE AREA WILL LEAD TO A FEW THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND VERY GUSTY WINDS...AS WELL AS DROPPING VSBYS TO IFR CONDITIONS IN HEAVY RAIN. MFVR CONDITIONS THROUGH THE EARLY PART OF SUNDAY SHOULD GRADUALLY LIFT TO VFR CONDITIONS AS WESTERLY FLOW BRINGS IN DRIER CONDITIONS BY MID-DAY SUNDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB/DP
Hazardous weather outlook, Mar 24, 3:33 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT MAR 24 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-251200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SAT MAR 24 2007 /233 PM MDT SAT MAR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A WARM FRONT LOCATED NORTH OF INTERSTATE 80 TO NEAR HIGHWAY 91 IN NORTH CENTRAL NEBRASKA...WILL COMBINE WITH A SYSTEM MOVING OUT OF EASTERN COLORADO TO PRODUCE SCATTERED THUNDERSTORMS OVER THE OUTLOOK AREA THIS EVENING. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE WITH MODERATE INSTABILITY ACROSS THE AREA DUE TO BRIEF PERIODS OF SUNSHINE. THE AREA OF GREATEST RISK WILL BE EAST OF AN OGALLALA TO VALENTINE LINE WITH LARGE HAIL THE MAIN THREAT. HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE NEAR THE WARM FRONT OVER THE SOUTHERN SANDHILLS...OR BETWEEN INTERSTATE 80 AND HIGHWAY 2...INTO FAR SOUTHWEST NEBRASKA NEAR HIGHWAY 61 NEAR A SURFACE LOW AND BOUNDARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Mar 24, 8:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HEAVY RAIN ARNOLD 41.42N 100.19W
03/24/2007 E0.00 INCH CUSTER NE CO-OP OBSERVER
HEAVY RAIN...SMALL HAIL AND STRONG WINDS WITH
VISIBILITIES REDUCED TO ZERO AT TIMES.
&&
JMCLocal storm report, Mar 24, 9:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT SAT MAR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST BROKEN BOW 41.41N 99.64W
03/24/2007 M64 MPH CUSTER NE ASOS
&&
AODERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 56 min |
| Mar 24, 7:30 PM CDT | Tornado Warning | LBF | Frontier | 45 min |
| Mar 24, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 31 min |
| Mar 24, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.